Q. I am a 36 years old woman suffering from thyroid and goitre. The doctor has precribed medicines Tab Riobant and Diurix for 3 months. After taking these medicines for a month, when I went to buy them for another month, the shopkeeper told me that I was given a wrong tablet last month. Instead of Diurix, he gave me Deviry, which I took for a whole month. What are the side effects of Deviry? Nowadays, I am having throat infection and slight pain around the goitre. My blood pressure is 130/90 mmHg, weight is 70 kg and height is 156 cm. Please advise.
The reasons for prescribing Riobant (rimonabant) and Diurix (indapamide) are not entirely clear in your communication. Rimonabant is indicated in the treatment of obesity in patients whose BMI is over 30. Based on your height (156 cm) and weight (70 kg), your BMI is 28.8. Thus, ideally you are not suitable for Riobant therapy unless you are also diabetic or have dyslipidaemia. Its side effects include upper respiratory infection from, which you are now suffering. Its other side effects include psychiatric and mental problems. The drug has not been approved in the United States. Diurix (indapamide) is meant for high blood pressure of, which there is no mention in your communication. Deviry contains medroxyprogesterone, a female hormone. Its consumption, for no reasons at all, can lead to weight gain, central nervous system reactions, breast tenderness, galactorrhoea. Thromboembolic (blood clots in the body) events, water retention (oedema), menstrual or cervical changes, jaundice, depression, acne, nausea, hirsutism, alopecia, rash, mastodynia and bone mineral density (BMD) loss, etc.